MAUDE Adverse Event Report: ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1008189-30
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during preparation when the 4.0x30mm viatrac 14 plus peripheral dilatation catheter was removed from the dispenser hoop, the hub was observed to be separated into two pieces.An unspecified 5.0x30mm abbott balloon was used to complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the filed initial report, it was noted that the procedure was to treat a moderately tortuous, internal carotid artery that is 80% stenosed.During removal the 4.0x30mm viatrac 14 plus peripheral dilatation catheter hub was noted to be separated into two pieces; however, was simply withdrawn.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported separation could not be determined.Return device analysis noted contrast and blood on the device, which indicates that the device was prepped for use and advanced in the anatomy.In this case, it is possible that the device was inadvertently mishandled during preparation and/or advancement such that the shaft and strain relief became damaged (kinked) and upon further manipulation during removal, the hub separated; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6- health effect - impact code updated from 4656 to 2199.

Brand Name
VIATRAC
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21358141
Report Number2024168-2025-01522
Device Sequence Number8590186
Product Code LIT
UDI-Device Identifier08717648056833
UDI-Public(01)08717648056833(17)260331(10)4042461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1008189-30
Device Catalogue Number1008189-30
Device Lot Number4042461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown